MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. AUTOPULSE LI-ION BATTERY; CARDIAC RESUSCITATOR, LINE-POWERED

ZOLL CIRCULATION, INC. AUTOPULSE LI-ION BATTERY; CARDIAC RESUSCITATOR, LINE-POWERED
Model Number MODEL 200
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
For g4: pma/510(k): premarket submission number not available/not released.The reported complaint that the finger ring on the autopulse nxt li-ion battery (sn (b)(6) is broken and that the battery is hard to remove was confirmed during visual inspection.The latch assembly was detached but remained intact.The root cause of the complaint was a weak spot in the finger ring locking mechanism, which caused the finger ring to rotate past the lock/unlock mark.Unable to perform archive data review and functional testing due to the physical damage.The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr, adjunctive use only indication is prominently displayed on device labels and in the device manual.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions when effective manual cpr is not possible.If the autopulse did not start or unexpectedly stops compressions, rescuer should revert to manual cpr, which is the standard of care.The autopulse is intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.According to multiple studies, out-of-hospital cardiac arrest (ohca) is considered one of the leading causes of death in industrialized nations, with a significant number of deaths occurring outside of a hospital setting, making it a major public health concern; this information is supported by research from the cdc, studies on global mortality rates, and data from various cardiac arrest registries.Survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was around 10% for patients of any age (mozaffarian, circulation, 2016; ebiomedicine 2023).Death is an expected outcome for ohca.
 
Event or Problem Description
The responding crew was initially dispatched for an unconscious patient, a 37-year-old male in cardiac arrest, described as being of average height and weight.The patient had no known medical history but reportedly had an extensive family history of cardiac disease.During the response, the crew attempted to deploy the autopulse nxt platform (sn (b)(6).Upon pressing the start button, the nxt band (lot # unknown) would begin tightening, then release, and then the platform would power off.This sequence occurred two to three times.After the third occurrence, the crew suspected a battery-related issue and attempted to replace the battery.When removing the autopulse nxt li-ion battery (sn (b)(6) from the nxt platform, the d-ring rotated freely and did not release immediately.After several attempts, the d-ring engaged, allowing the battery to be removed by turning it slowly.The battery was placed on a charger, and a replacement nxt battery was installed.The autopulse nxt platform functioned for several minutes before shutting off again.This behavior recurred multiple times during the call, after which the crew transitioned to manual cpr.Despite these efforts, the patient did not survive.The customer indicated that they do not believe the patient outcome was related to the performance of the autopulse nxt platform.Once the crew arrived at the hospital and removed the device, they found that the nxt band (lot # unknown) sleeve was shredded.Following the call, the crew replaced the nxt band and tested the nxt platform on a manikin, where it appeared to function normally.The nxt battery (sn (b)(6) could not be removed from the charger bay because the battery d-ring completely separated from the battery.The customer subsequently removed the battery.The charger was inspected and found to be operating normally, with no issues observed with other batteries.

Brand Name
AUTOPULSE LI-ION BATTERY
Common Device Name
CARDIAC RESUSCITATOR, LINE-POWERED
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
MDR Report Key24076489
Report Number3010617000-2026-00019
Device Sequence Number16078454
Product Code DRM
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 200
Device Catalogue Number8700-001012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Initial Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age37 YR
Patient SexMale